Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
August 15, 2002

Blood Tests and Insulin Injections

Question from Scotland:

I'm 14 years of age, I've had diabetes since I was two, and since I've been getting older I'm finding it difficult to do my injections as there are lumps and bruises in my legs.

Answer:

There are some things that you can do now about the lumps at injection sites. First of all, the lumps do not just “look funny”; indeed, the lumps can interfere with smooth insulin absorption. You can help the lumps go away by using other injection sites that don’t have lumps in the arms, abdomen, and hips. Usually, just by leaving the lumpy spots alone, the areas will get better.

DP

[Editor’s comment: The technical name for these lumps is lipohypertrophy.

WWQ]